Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 5, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Jan 29, 2021, 3:50 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 29, 2021, 5:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 3:50 AM MST (10:50 UTC)
- In effect from
- Jan 29, 2021, 5:00 PM MST
- Expired
- Jan 30, 2021, 8:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS45 KPUB 291050 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MST Fri Jan 29 2021 COZ068-291900- /O.NEW.KPUB.WW.Y.0005.210130T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 350 AM MST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 10 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 5 PM this afternoon to 8 AM MST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
645 WWUS45 KPUB 291831 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1131 AM MST Fri Jan 29 2021 COZ068-300245- /O.CON.KPUB.WW.Y.0005.210130T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 1131 AM MST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 10 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 5 PM this afternoon to 8 AM MST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
694 WWUS45 KPUB 292212 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 312 PM MST Fri Jan 29 2021 COZ068-300500- /O.CON.KPUB.WW.Y.0005.210130T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 312 PM MST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 11 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 5 PM today until 8 AM MST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
936 WWUS45 KPUB 300343 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 843 PM MST Fri Jan 29 2021 COZ068-301145- /O.CON.KPUB.WW.Y.0005.000000T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 843 PM MST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Saturday. * IMPACTS...Travel over Wolf Creek Pass and Cumbres Pass may be difficult. Areas of blowing snow could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
329 WWUS45 KPUB 301142 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 442 AM MST Sat Jan 30 2021 COZ068-301500- /O.CON.KPUB.WW.Y.0005.000000T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 442 AM MST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow expected. An additional 1 to 2 inches of new snow. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel over Wolf Creek Pass and Cumbres Pass may be difficult. Areas of blowing snow could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
983 WWUS45 KPUB 301459 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 759 AM MST Sat Jan 30 2021 COZ068-301600- /O.EXP.KPUB.WW.Y.0005.000000T0000Z-210130T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 759 AM MST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Snow will continue to wind down this morning. Any additional snowfall will be light. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 28, 10:18 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 28, 10:18 PM MST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1018 PM MST Thu Jan 28 2021 .SHORT TERM...(This evening through Friday) Issued at 251 PM MST Thu Jan 28 2021 High pressure is currently dominating the area with mostly cloudy skies from high level clouds, this is due to the baroclinic leaf ahead of the major shortwave trough upstream over the Pacific Ocean. Some higher level instability is feeding up from the subtropical ridge and this is going to provide some precipitous clouds over the mountains and even a slight chance of an isolated snow shower over the highest peaks later tonight, although the majority of this precipitation is going to evaporate before it reaches the surface in the form of virga due to very dry air in the low to mid levels. The major shortwave trough is going to continue to propagate towards the region and the first impacts will be developing snow over the San Juan Mountains Friday evening. Winds will primarily be light for a majority of the CWA through tomorrow morning, however, the higher mountain peaks, passes and canyons, especially for the Sangre de Cristo Mountains and the Sawatch Range, will experience higher and gusty southwesterly winds due to the approaching trough. As this trough begins to move into the area by late Friday, winds will begin to increase for more of the CWA out of the southwest and be the greatest over the mountains and also over the southeastern plains. Low temperatures will also be more mild than last night and around the seasonal average...from the high teens to lower 20s for the lower valleys in the plains, upper 20s to lower 30s for the higher plains and along the western facing slopes of the Wet and Sangre de Cristo Mountains, single digits to low teens in the higher mountains, and from -5F to 5F for the highest peaks and higher level mountain valleys and canyons. Highs for tomorrow will be considerably warmer over the plains due to downsloping and adiabatically warming winds and even slightly above the seasonal average high, while the rest of the CWA remains right around the seasonal average high. .LONG TERM...(Friday night through Thursday) Issued at 251 PM MST Thu Jan 28 2021 Fri night an upper low is expected to move across southern CO fairly quickly. In the evening, snow will increase along the Continental Divide, especially over the eastern San Juan mtns. Then, during the late night hours snow is expected to spread to the Sangre de Cristo mtns and over the San Luis Valley and maybe the upper Arkansas River Valley. The southeast plains are expected to remain dry Fri night. The eastern San Juan mtns could see about 4-8 inches of snow by Sat morning. Sat morning the upper low is expected to be over the OK panhandle and will then continue moving eastward thru the day. Stronger northwest winds are expected, especially over the southeast CO plains behind this upper low, and there is the potential for some light wrap-around precip over some of the plains, although the majority of models keep the plains dry. Snow is expected to mostly end Sat morning over the southwest mtns, although there could be some isolated showers into the afternoon. The northwest flow aloft thru the day Sat, will likely keep some light snow over the Sawatch and Mosquito ranges thru the day, with some light accumulations. The northwest winds over the plains on Sat could gust 40-50 mph. An upper level ridge will be over the area Sun and Mon, keeping the weather dry and warm. The ridge pushes east of the area later on Tue in response to an approaching upper level trof that is forecast to be over the western states. This upper trof is expected to bring chances for snow to much of the area midweek, but there is a lot of uncertainty with regards to the speed of this system and its exact track, and thus forecast confidence is low. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1015 PM MST Thu Jan 28 2021 KALS...VFR conditions through much of the next 24 hours. Increasing mid and high clouds are expected. A few snow showers may be possible Friday evening over the San Luis Valley. Winds will be light and southerly at 10 kts or less. KCOS and KPUB...VFR conditions through the next 24 hours with increasing mid and high clouds across the region. A few wind gusts to near 25 kts out of the west are possible Friday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...STEWARD LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, Jan 28, 4:41 AM MST, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 441 AM MST Thu Jan 28 2021 COZ058>089-093>099-291145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 441 AM MST Thu Jan 28 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The next chance of snow will come early Saturday as the next system pushes its way into the area. Most of the precipitation will stay confined to the mountainous terrain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/GARBEROGLIO
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.